Skip to content
My WebMD Sign In, Sign Up
HCG Injections to reverse Testim effects on sperm
avatar
puppylovepuppy posted:
My husband tried his first HCG injection last week and was doubled over in pain. I was so surprised. He's extremely strong. He is 50 years old but in impeccable shape. (Retired and works out everyday). I haven't heard many people discuss the pain of the shots but it seemed extreme to me. Was there something we did wrong or is this reaction unusual? He hurt for days from the one shot & we didn't go forward.

We too were not told of the effects of Testim on sperm count and my husband has a zero count. It's so upsetting because I turn 40 in 6 months and time is so important. If I put my husband through these shots, is there a a decent chance the HCG will work? Or is it less likely because his age is 50 and he has been on Testim for 3 years? Is there another option we should consider? We did try to have him just go off the Testim and that didn't work. By day 5 he was too depressed to even want a baby. Our Urologist says he can stay on the Testim with the HCG injections. Can that be true? Will that lessen the results? My husband will take the shots for me but I just want to be sure this is the best path for us before I subject him to this pain. Running out of time and appreciate a response. Thank you!
Reply
 
avatar
AmyAALC responded:
HCG has great results for returning sperm production following testosterone replacement.

The injections should not cause the pain you described above. Using the smallest needle size possible and ask the head nurse at his urology office for training on giving the injections.

Sorry to hear the first injections was a bad experience and hope the next goes better.

Amy Perkins, MS, TS
Laboratory Supervisor
Arizona Andrology Laboratory & Cryobank
International Center for Vasectomy Reversal
 
avatar
puppylovepuppy replied to AmyAALC's response:
You are right! Thank you for your reply. My husband was brave enough to try again with the HCG and no pain. . However tonight (after second injection at noon) he is having a panic attack or something. His heart is racing, he has headache and is short of breath. Should I be worried? We called our Doctor and he was not helpful. I think ticked we woke him up and said it's not likely to be the HCG but if worse go to ER. I just feel like we are so alone with this. How do I know if I'm doing something dangerous. Is my Doc taking into account other meds my husband is on or any of his personal history? He's physically strong but has been through recovery, lymes disease and some other things. Is it typical to get little communication with the Doctor? How do I know if this is a fit for my husband when I want a baby so badly? Do you know how I find other Doctors in my area who do HCG injections? My gut feels like we need a more involved Doctor to help us. And i am afraid my husband will stop the process since the side effects feel extreme to him. And worse I fear if I push him forward, he could get hurt. Thank you so much for your input. We need some help!
 
avatar
AmyAALC replied to puppylovepuppy's response:
The HCG injections are best in reverse those effects of the Testim. Clomid, a pill, for boosting sperm production probably won't get a response since he has problems on the endocrine (hormone balance) level that need address and rebalanced with the HCG.

The staff at your doctors office will typically be the most helpful. They are the support and have the most interaction with patients. If you can't get the help from the nurses or MA's you should look into finding a new office. Check with other urology office in your area or neighboring towns.

Sounds like the anxiety is a big factor. See if you can give him his next injection at the doctors office or watch when the nurse gives for a little training session to ensure proper technique. These injections are not considered dangerous.

Amy
 
avatar
living2013 replied to puppylovepuppy's response:
Hello,

Have you had any luck with the HCG injections? My husband experienced side effects as well such as joint pain and fatigue. He lowered the units from 1500 to 500 himself because 1500 was giving him trouble breathing and headaches. Hope it worked for you. I'd like to know if it's even worth it continuing this. Thanks!


Spotlight: Member Stories

I had my sperm analysis after I stopped using the Testosterone for 2 month. And my sperm count shoot to 0.60 !!!! before was 12.000000 . My urologis...More

Helpful Tips

Treatment
Viagra is a prescription drug used to treat erectile difficulties like Erectile Dysfunction. Sildenafil Citrate(Generic Viagra) is neither ... More
Was this Helpful?
3 of 4 found this helpful

Helpful Resources

Be the first to post a Resource!